MAUDE Adverse Event Report: MEDICA CORPORATION GLOBE SCIENTIFIC SPECIFIC TO THE CAPILLARY TUBE; CAPILLARY TUBE, HEPARINIZED

MEDICA CORPORATION GLOBE SCIENTIFIC SPECIFIC TO THE CAPILLARY TUBE; CAPILLARY TUBE, HEPARINIZED
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Globe scientific customer medica corporation for the involved product (capillary tube coated with a heparin / salt formulation) reported the following to globe scientific, the importer of the product: medica observed elevated potassium measurement bias by up to 20% when using the capillary tubes by globe scientific (item 51635) on the medica easystat analyzer.This condition appears in all lots of capillary tubes shipped to medica in 2025 and maybe as far back as 2022.Preliminary investigation at medica indicates that this condition is caused by the coating inside the glass capillary tube.Medica is the exclusive customer globe scientific sells this specific product sku to in the marketplace based on the proprietary nature of the recipe used for the heparin / salt formulation involved with the production of the product.
 
Additional Manufacturer Narrative
Medica corporation is coordinating efforts related to this concern with the fda via event # (b)(4) and submitted an initial fsn on (b)(6) 2025.Please note that globe scientific information is listed in part f, f3-f5 of the form as the importer.No patient reports have been submitted to medica corporation as of date of this submission and the capillary tube testing was performed at the medica corporation facility.Globe scientific was alerted of the situation by medica corporation on (b)(6) 2025.As the importer of the capillary tube utilized in the medica capillary tube kit, glove scientific alerted the contract manufacturer of the capillary tube, vitrex medical a/s located in (b)(6) (fei number (b)(4)), of the situation on (b)(6) 2026.Medica corporation information is listed in part f, f14 based on being the approver of the recipe in use and as such considered to be the legal manufacturer of the product based on the approval of the recipe given to vitrex.If f14 should reflect vitrex information as the contract manufacturer of the product, this was an error on the part of globe scientific as the submitter of this form and will be corrected if required.Vitrex performed a full review of lot # records from the previous 7 lot #'s shipped to medica through globe scientific.Based on the review of manufacturing records by vitrex and established quality controls, the product from all lots reviewed was determined to be produced in accordance with approved specifications and validated processes.No manufacturing nonconformances were identified.
 
Additional Manufacturer Narrative
Medica corporation is coordinating efforts related to this concern with the fda via event # 98315 and submitted an intial fsn on 12-30-25.Please note that globe scientific information is listed in part f, f3-f5 of the form as the importer.No patient reports have been submitted to medica corporation as of date of this submission and the capillary tube testing was performed at the medica corporation facility.Globe scientitic was alerted of the situation by medica corporation on 12-30-25.As the importer of the capillary tube uttilized in the medica capillary tube kit, glove scientific alerted the contract manufacturer of the capillary tube, vitrex medical a/s located in denmark (fei number (b)(4)), of the situation on 01-02-26.Medica corporation information is listed in part f, f14 based on being the approver of the recipe in use and as such considered to be the legal manufacturer of the product based on the approval of the recipe given to vitrex.If f14 should reflect vitrex information as the contract manufacturer of the product, this was an error on the part of globe scientific as the submitter of this form and will be corrected if required.Vitrex performed a full review of lot # records from the previous 7 lot #'s shipped to medica through globe scientific.Based on the review of manufacturing records by vitrex and established quality controls, the product from all lots reviewed was determined to be produced in accordance with approved specifications and validated processes.No manufacturing nonconformances were identified.Please note - this submission is a correction / follow up submission.After doing th einitial submission, it was realized that the medica contact information was accidently entered in fields f3-f5 instead of the globe scientific information.
 
Event or Problem Description

Brand Name
GLOBE SCIENTIFIC SPECIFIC TO THE CAPILLARY TUBE
Common Device Name
CAPILLARY TUBE, HEPARINIZED
Manufacturer (Section D)
MEDICA CORPORATION
5 oak park drive
bedford MA 01730
MDR Report Key24215772
Report Number0002244900-2026-00001
Device Sequence Number9293676
Product Code GIO
UDI-Device Identifier00840095607575
UDI-Public00840095607575
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
Report Date (Section F) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberN/A
Device Catalogue NumberGLOBE ITEM # 51635
Device Lot NumberVARIOUS
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/30/2025
Device Age12 MO
Event Location Other
Date Report to Manufacturer12/30/2025
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date01/29/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA12/30/2025